Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 447, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 23, 2007, 5:16 PM MDT for Arthur County, Garden County, Grant County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2007, 5:16 PM MDT (23:16 UTC)
- Expired
- Sep 23, 2007, 6:00 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Arthur County, NE, Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 2:23 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 232316
SVRLBF
NEC005-069-075-240000-
/O.NEW.KLBF.SV.W.0447.070923T2316Z-070924T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM MDT SUN SEP 23 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF ARTHUR...
GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 600 PM MDT.
* AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
KINCAID LAKE TO SWEDE LAKE TO 7 MILES SOUTH OF BOURQUIM HILL...OR
ALONG A LINE EXTENDING FROM 35 MILES EAST OF ALLIANCE TO 23 MILES
NORTHWEST OF ARTHUR TO 17 MILES WEST OF ARTHUR...AND MOVING EAST AT
30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SWEDE LAKE BY 525 PM MDT...
DOMINICK LAKE AND JENSEN LAKE BY 530 PM MDT...
ASHBY BY 540 PM MDT...
ARTHUR BY 545 PM MDT...
SPRING VALLEY LAKE AND SAND PUDDIN LAKE BY 550 PM MDT...
PRATT LAKE...GREEN LAKE AND HYANNIS BY 555 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4200 10198 4208 10198 4207 10144 4158 10145
4151 10216 4182 10213 4198 10241
TIME...MOT...LOC 2316Z 269DEG 28KT 4201 10218 4182 10198
4155 10200
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 232336
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
636 PM CDT SUN SEP 23 2007
NEC069-232346-
/O.CAN.KLBF.SV.W.0447.000000T0000Z-070924T0000Z/
GARDEN NE-
536 PM MDT SUN SEP 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GARDEN COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4163 10199 4173 10198 4173 10200 4200 10204
4201 10203 4201 10197 4208 10198 4207 10144
4158 10145 4153 10197
TIME...MOT...LOC 2336Z 269DEG 28KT 4209 10198 4190 10178
4163 10181
$$
NEC005-075-240000-
/O.CON.KLBF.SV.W.0447.000000T0000Z-070924T0000Z/
ARTHUR NE-GRANT NE-
536 PM MDT SUN SEP 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR GRANT AND NORTHERN ARTHUR COUNTIES...
AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ASHBY TO HIGHWAY 61 MILE
MARKER 150 TO JENSEN LAKE...OR ALONG A LINE EXTENDING FROM 39 MILES
NORTHWEST OF ARTHUR TO 23 MILES NORTH OF ARTHUR TO 8 MILES NORTHWEST
OF ARTHUR...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 61 MILE MARKER 140 BY 540 PM MDT...
HIGHWAY 61 MILE MARKER 130 AND ARTHUR BY 545 PM MDT...
PRATT LAKE...SPRING VALLEY LAKE...SAND PUDDIN LAKE AND HYANNIS BY
550 PM MDT...
GREEN LAKE AND HIGHWAY 92 MILE MARKER 170 BY 555 PM MDT...
THREE MILE LAKE BY 600 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4163 10199 4173 10198 4173 10200 4200 10204
4201 10203 4201 10197 4208 10198 4207 10144
4158 10145 4153 10197
TIME...MOT...LOC 2336Z 269DEG 28KT 4209 10198 4190 10178
4163 10181
$$
SPRINGER000
WWUS53 KLBF 232353
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT SUN SEP 23 2007
NEC005-075-240003-
/O.EXP.KLBF.SV.W.0447.000000T0000Z-070924T0000Z/
ARTHUR NE-GRANT NE-
553 PM MDT SUN SEP 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND NORTHERN ARTHUR
COUNTIES EXPIRES AT 600 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4163 10199 4173 10198 4173 10200 4200 10204
4201 10203 4201 10197 4208 10198 4207 10144
4158 10145 4153 10197
TIME...MOT...LOC 2353Z 269DEG 28KT 4209 10180 4190 10160
4163 10164
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 1:40 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 23, 1:40 PM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 PM CDT SUN SEP 23 2007
.SYNOPSIS...
HAND ANALYSIS OF THE SURFACE DATA SHOWED A FRONT ACROSS WESTERN
SOUTH DAKOTA AND THE WESTERN NEBRASKA PANHANDLE. THERE WERE ALSO
SURFACE LOWS CENTERED OVER CENTRAL NORTH DAKOTA...SOUTHEAST MONTANA
AND OVER THE SOUTHWEST NEBRASKA PANHANDLE. THERE WAS ANOTHER FRONT
ACROSS NORTH DAKOTA AND SOUTHERN MONTANA. CUMULUS CLOUDS IN THE
VISIBLE IMAGERY INDICATED SOME INSTABILITY EXTENDING INTO SOUTHWEST
NEBRASKA...AND RADAR MOSAIC SHOWED A LINE OF ECHOES ALONG THE
NEBRASKA-WYOMING BORDER. SATELLITE DERIVED PRECIPITABLE WATER SHOWED
25-35MM OVER NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA. IN THE UPPER
LEVELS...6.7U IMAGERY INDICATED A VORTICITY MAX ABOUT NORTHERN UTAH.
THE WIND PROFILE NETWORK SHOWED SOUTHERLY FLOW OVER THE HIGH PLAINS.
&&
.SHORT TERM...TONIGHT THROUGH TUESDAY.
IT APPEARS THAT PRECIPITATION WILL BE IN TWO SURGES OVER WESTERN
AND NORTH CENTRAL NEBRASKA.
TONIGHT...STRONG CONVERGENCE ALONG THE SURFACE TROUGH WITH
ENHANCED FORCING FROM THE UPPER LEVEL VORTICITY MAXIMUM SHOULD HAVE
NO PROBLEM CREATING SUFFICIENT LIFT FOR SCATTERED TO NUMEROUS
THUNDERSTORMS. WITH STRONG ELEVATED INSTABILITY AND FAVORABLE LOW
LEVEL WIND PROFILES THERE IS A POSSIBILITY OF SUPER CELL
DEVELOPMENT. WITH PRECIPITABLE WATER RUNNING AN INCH TO AN INCH AND
A HALF...THERE IS PLENTY OF MOISTURE AVAILABLE FOR HEAVY RAIN. THE
SURFACE FRONT DOES NOT OVERTAKE THE SLOW MOVING TROUGH UNTIL AFTER
06Z...SO SOME RAINFALL AMOUNTS MAY EXCEED AN INCH.
THE SECOND SURGE WILL BE ALONG AND BEHIND THE COLD FRONT AS THE
UPPER TROUGH CROSSES NEBRASKA. AT THIS TIME...IT APPEARS THAT THE
BEST CHANCES OF SIGNIFICANT PRECIPITATION WILL BE IN THE PERIOD FROM
MONDAY AFTERNOON THROUGH MONDAY NIGHT.
WIND WAS BEGINNING TO REACH ADVISORY CRITERIA WITH THE 19Z
OBSERVATIONS...SO CURRENT THINKING IS TO KEEP THE WIND ADVISORY IN
EFFECT UNTIL IT EXPIRES AT 01Z. THE PRESSURE GRADIENT SHOULD RELAX A
LITTLE AS THE TROUGH AND FRONT COME ACROSS...SO THE 01Z EXPIRATION
STILL LOOKS GOOD.
&&
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY.
DRY WEATHER IS THEN EXPECTED THROUGH AT LEAST THURSDAY WITH
WARMING TEMPERATURES. BY EARLY FRIDAY...RETURN FLOW BEGINS BRINGING
LOW LEVEL MOISTURE AGAIN TO THE HIGH PLAINS AND CONTINUES THROUGH
FRIDAY AFTERNOON. THEN ANOTHER FRONT IS EXPECTED...ONCE AGAIN
GIVING A CHANCE OF THUNDERSTORMS TO WESTERN AND NORTH CENTRAL
NEBRASKA SATURDAY.
&&
.AVIATION...
COMPLEX WEATHER FOR PILOTS THE NEXT 24 HOURS AS STRONG COLD
FRONT PUSHES ACROSS THE AREA. AHEAD OF THE FRONT GUSTY S TO SW WINDS
WITH LOCALLY GUSTS APPROACHING 40KTS. THEN AS COLD FRONT MOVES FROM
EASTERN WY THIS AFTERNOON ACROSS THE HIGH PLAINS OVERNIGHT...STRONG
TO SEVERE THUNDERSTORMS ARE POSSIBLE. GENERALLY VFR CONDITIONS
OUTSIDE OF THUNDERSTORMS TONIGHT...HOWEVER MVFR AND BRIEF IFR
CONDITIONS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. ALSO WIND GUSTS
ASSOCIATED WITH THE THUNDERSTORMS ARE LIKELY TO BE GUSTING AT TIMES
NEAR 40 TO EVEN 50 KTS. BEHIND THE FRONT WINDS CONTINUE ON THE HIGH
SIDE WITH N TO NW WINDS OF 20 TO 30 KTS.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NEZ005>010-025>029-036>038-057>059-069>071
WIND ADVISORY UNTIL 01Z.
&&
SPRINGER/MASEKHazardous weather outlook, Sep 23, 2:51 PM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT SUN SEP 23 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-242100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT SUN SEP 23 2007 /251 PM MDT SUN SEP 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT WITH SOUTH WINDS GUSTING TO 45 MPH AHEAD OF THE FRONT. ALONG THE FRONT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH HAIL AND DAMAGING WINDS THE MAIN THREAT. NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT...HOWEVER ONLY GUSTING TO 30 MPH. SEE ONGOING WATCHES...WARNINGS AND ADVISORIES FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LINGER SHOWERS WITH A FEW EMBEDDED NON SEVERE THUNDERSTORMS WILL CONTINUE MONDAY ACROSS CENTRAL NEBRASKA. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 1:59 AM MDT | Wind Advisory | LBF | Blaine, Boyd, Brown, Chase, Cherry, Custer and 14 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.